Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The cokernel of the Johnson homomorphisms of the automorphism group of a free metabelian group


Author: Takao Satoh
Journal: Trans. Amer. Math. Soc. 361 (2009), 2085-2107
MSC (2000): Primary 20F28; Secondary 20J06
Published electronically: November 5, 2008
MathSciNet review: 2465830
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we determine the cokernel of the $ k$-th Johnson homomorphisms of the automorphism group of a free metabelian group for $ k \geq 2$ and $ n \geq 4$. As a corollary, we obtain a lower bound on the rank of the graded quotient of the Johnson filtration of the automorphism group of a free group. Furthermore, by using the second Johnson homomorphism, we determine the image of the cup product map in the rational second cohomology group of the IA-automorphism group of a free metabelian group, and show that it is isomorphic to that of the IA-automorphism group of a free group which is already determined by Pettet. Finally, by considering the kernel of the Magnus representations of the automorphism group of a free group and a free metabelian group, we show that there are non-trivial rational second cohomology classes of the IA-automorphism group of a free metabelian group which are not in the image of the cup product map.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20F28, 20J06

Retrieve articles in all journals with MSC (2000): 20F28, 20J06


Additional Information

Takao Satoh
Affiliation: Department of Mathematics, Graduate School of Sciences, Osaka University, 1-16 Machikaneyama, Toyonaka-city, Osaka 560-0043, Japan
Email: takao@math.sci.osaka-u.ac.jp

DOI: http://dx.doi.org/10.1090/S0002-9947-08-04767-3
PII: S 0002-9947(08)04767-3
Keywords: Automorphism group of a free metabelian group, Johnson homomorphism, second cohomology group, Magnus representation
Received by editor(s): May 17, 2007
Published electronically: November 5, 2008
Dedicated: Dedicated to Professor Shigeyuki Morita on the occasion of his 60th birthday
Article copyright: © Copyright 2008 American Mathematical Society